| Catalog Number |
814501090 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/13/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: poland customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that the patient underwent an initial hip surgery on an unknown date.Subsequently, the implant migrated and fell into the patient's hip joint.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.The following sections were corrected: a2; b6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial nail and screw fixation fit, and alignment was normal.Subsequent images demonstrate screw migration through the femoral head and into the hip joint with screw loosening and extensive radiolucency within the femoral head and a displaced femoral neck fracture as noted.Bone quality appears mildly osteopenic.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.